Results 1 to 10 of 10

Thread: Digestive Enzymes and Probiotics

  1. #1
    Junior Member
    Join Date
    Jul 2009
    Location
    Texas
    Posts
    11

    Default Digestive Enzymes and Probiotics

    Has anyone else found that their flushing/facial burning is worse after using digestive enzymes or an hour or so after taking a probiotic? It is usually just my left cheek that is affected......strange.

    The same severe burning on my right cheek reaction has occurred when I've taken various prescribed medications.....again very strange.

  2. #2
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hi AngelDog,

    No, I haven't. I do take a digestive enzyme and 1/2 HCL with medium or large meals only. Usually, just at dinner. I take one probiotic in the morning (empty stomach) with Claritin and then a probiotic at night before bed. I haven't noticed any flushing. I will say though my face does have sensations though, some days hardly any, other days a few more. It's like a pinching or irritation feeling. I think it's part of Rosacea - irritated by internal/external elements.

    Yvette

  3. #3
    Junior Member
    Join Date
    Jul 2009
    Location
    Texas
    Posts
    11

    Default

    Thank you for your reply, Yvette. I'm thinking it might be something else besides the actually digestive enzymes, since I have had flushing while taking some prescription meds.

    I'm going to try opening the capsule and putting the digestive enzymes into some applesauce.

  4. #4
    Senior Member Brady Barrows's Avatar
    Join Date
    Jun 2005
    Location
    Hilo, HI, USA
    Posts
    3,353

    Default Triggers

    Quote Originally Posted by AngelDog View Post
    Has anyone else found that their flushing/facial burning is worse after using digestive enzymes or an hour or so after taking a probiotic? It is usually just my left cheek that is affected......strange.

    The same severe burning on my right cheek reaction has occurred when I've taken various prescribed medications.....again very strange.
    What is triggering a flush or a rosacea flare up can be a multiple number of factors rather than a single one. Not to say that a single item doesn't do trigger a flush/flare up but one shouldn't think in terms of just a single trigger factor. Not only what one takes in internally by ingestion but also the environment such as light, heat, cold, wind, stress, anger or other emotions, chemicals in the air and on your skin and other unknown environmental factors. When considering what you are ingesting, whether it is digestive enzymes or probiotics, also include EVERYTHING you have ingested including food drink, drugs, alcohol, and anything you take in orally, topically, or inhaling. It is possible that instead of a SINGLE trigger factor it may be a combination of MULTIPLE factors triggering you flushing/flareup. The most confusing part of triggers for rosacea flushing/flareups is that they are different for each individual. There has never been found a single trigger factor for a rosacea flush/flare for everyone. Not one. Trigger factors only MAY produce a rosacea flush/flare in any individual.
    Brady Barrows
    Join the RRDi

  5. #5
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hi AngelDog,

    What antibiotics are you on? I know Minocycline can cause a little skin dryness and possible flushing in some folks. I'm sure other antibiotics may have this effect as well. Check the side effects for your medicine to see if it's listed.

    Take care.
    Yvette

  6. #6
    Junior Member
    Join Date
    Jul 2009
    Location
    Texas
    Posts
    11

    Default

    Brady,

    Thank you the info. Trust me when I say, I've unfortunately taken all of that into account. I know there are some many factors that go into our lovely triggers, which makes it very difficult to pinpoint exactly what is causes the flare-up.


    Yvette,

    I'm not on any antibiotics. My main issue with rosacea is the flushing and burning, mainly on my cheeks. I've decided to try accupuncture for my digestive issues (mainly bloating and gas pains), so as not to anger my cheeks by taking something my body appears to have a reaction to.

    Thank you for your concern.

  7. #7
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hi AngelDog,

    You're welcome.

    The digestion issues may be the culprit. Many of us have digestion/food allergies issues. Though I don't know if a "formal" connection has been published, I know for me my flares are worse when my digestion is off. Others have said the same. I also have a gluten sensitivity (and general seasonal allergies) so keeping my Rosacea in check is a challenge.

    Good luck with your accupuncture. Keep us posted.

    Yvette

  8. #8
    Senior Member allibear's Avatar
    Join Date
    Apr 2008
    Location
    UK
    Posts
    422

    Default

    Hi AngelDog,

    Just addiing a thought on this one. Digestive Enzymes, particularly those containing protease, and probiotics, particularly acidophillus, are highly acidic.

    I used to take probiotics without a problem but digestive enzymes caused me pain and heartburn. As I have an even bigger problem now with acid indigestion and can't even eat yogurt at the moment.

    Some people say too little stomach acid flares their Rosacea and some say too much does too, I suppose which ever you suffer from effects your stomach which in turn can effect your skin.

    So it's just a thought, maybe your one on the 'stomach producing too much acid at times' side of the fence and these supplements are too acidic for you.

  9. #9
    Junior Member
    Join Date
    Jul 2009
    Location
    Texas
    Posts
    11

    Default

    Allibear,

    I'd never thought about my stomach being too acidic, maybe that is what is going on. Thanks for the insight.

    I've had digestion issues off and on for the last 15 years or so, way before my rosacea. To me, they seem to be related, they seem to feed off of one another. It stinks, but that's life, right......we all have our challenges.

    Yvette,

    My accupuncture appt. isn't for another few weeks, but I will let ya'll know if it helps with the digestion issues.

    Thanks for all of your input

  10. #10
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hi AngelDog,

    Yes, please let us know how your accupuncture appointment goes.

    Yvette

Similar Threads

  1. Abdominal pain and digestive enzymes
    By YankeesRtheBest in forum Topical and oral products (non-prescription)
    Replies: 6
    Last Post: 4th August 2011, 03:21 PM
  2. Digestive Enzymes
    By Erikson in forum Topical and oral products (non-prescription)
    Replies: 0
    Last Post: 12th August 2010, 04:49 AM
  3. Probiotics and Digestive Enzymes
    By GuyinLA in forum Topical and oral products (non-prescription)
    Replies: 62
    Last Post: 25th July 2010, 10:38 PM
  4. Digestive Enzymes and Betaine Hydrochloride (HCL)
    By Alba in forum Diet, lifestyle and relationships
    Replies: 2
    Last Post: 2nd July 2009, 02:57 AM
  5. Digestive enzymes or HCL supplement? Different is?
    By Adamklang in forum General rosacea questions
    Replies: 2
    Last Post: 15th May 2008, 01:38 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •